Ask a doctor

I Had Botox Done a Couple of Times and with Each Time I Experienced More Shortness of Breath. Results Are Great, But I'm Worried

I had Botox done a couple of times and with each time I was experiencing more shortness of breath. I love the results, but I am scared of getting Botox. Is it my autoimmune reaction to Botox and is it safe for me to continue doing it? Whate else is in the market that I can use to erase wrinkles? Thank you for your response.

Doctor Answers (4)

Please stop getting BOTOX, Dysport, or Xeomin

+2

Hello!!!!!  Please listen to your body.  This is not autoimmune.  This is simply botulism.  You are just very sensitive to the very low dose of cosmetic BOTOX.  In my experience this occurs in about one in 10,000 patients.  If your treating doctor is not smart enough to say no, then you have to be mature enough to realize that this treatment is not for you.


Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

Shortness of breath from Botox

+1

In case you are allergic to Botox please do not have it again unless an allergist test you for the Botox chemical as well as the liquid which is used by the doctor to dilute the Botox powder.  The ingredients in the liquid may contain preservatives to which you react.  Each subsequent exposure could have a worse and even life-threatening allergic reaction so you need to find out what is the agent to which you're allergic.  If you just try to have Dysport or Xeomin, as they are the same serotype of Botulinum toxin A, you may react to them as well.  If you are reacting to the liquid diluent, you may then react to the Dysport as well. Even if one of the Botox alternatives has less of a free protein load, you might still subject yourself to a bad reaction so avoid them until you have allergy testing or just don't ever have them again.  For the forehead lines you can have a brow lift and for the crow's feet, you can have laser resurfacing, although, Botox is the best for this area.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Adverse Botox REaction

+1

I strongly encourage you to notify your injector.  It is possible that you are experiencing an allergic response. Unfortunately you can develop allergies at any time.   If this is occurring,  the manufacturer should be notified as well.  

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

I Had Botox Done a Couple of Times and with Each Time I Experienced More Shortness of Breath. Results Are Great, But I'm Worried

+1

Shortness of breath is a serious reaction to Botox and may indicate a hypersensitinity to one or more of the components in the Botox solution.  IMHO, you should be evaluted by an allergist for possible allergy before having any neurootoxin again.  This includes Botox, Dysport or the new Xeomin.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.